Texas, 2005Damaging Wind in Texas, August 10, 2005
August 10, 2005 · NWS EWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 10, 2:44 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 10, 2:44 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT WED AUG 10 2005
.DISCUSSION...
UPPER LOW OVER NORTHEAST MEXICO WILL CONTINUE TO SLOWLY DRIFT
SOUTHWEST-WARD. WENT WITH RAIN LIKELY TONIGHT IN THE HILL COUNTRY
AND ALONG THE EDWARDS PLATEAU AS IT IS EXPECTED THAT ANOTHER ROUND
OF RAIN WILL OCCUR OVERNIGHT. DUE TO ALREADY SATURATED GROUNDS AND
VERY LIMITED INSOLATION THROUGHOUT TODAY...A FLASH FLOOD WATCH
WILL BE IN EFFECT FOR THE COUNTIES ALONG AND SOUTH OF I-10 AND
WEST OF I-35 UNTIL 7 AM THURSDAY. ALTHOUGH WE ARE EXPECTING
RAINFALL TOTALS TO AVERAGE NEAR ONE HALF OF AN INCH...LOCALLY
HEAVY DOWNPOURS WILL STILL HAVE THE CAPABILITY TO PRODUCE CLOSE TO
3 INCHES OF RAINFALL BEFORE MORNING.
DECIDED TO DECREASE THURSDAYS MAX TEMPS IN THE NORTHERN HALF OF
THE CWA BY ABOUT 3-4 DEGREES DUE TO CONTINUED GROUND MOISTURE AND
LINGERING CLOUDS. PUT IN AREA-WIDE POPS OF 20 PERCENT WITH 30S FOR
THE COUNTIES ALONG AND WEST OF HIGHWAY 83.
IN THE EXTENDED...A GENERAL DRYING TREND WILL START ON FRIDAY AND
PERSIST THROUGH SUNDAY. BY SUNDAY AFTERNOON AND EVENING...A RIDGE
OVER THE NORTHEASTERN GULF WILL HELP TO USHER IN ADDED MOISTURE
AIDING THE RETURN OF SEA-BREEZE CONVECTION IN OUR SOUTHEASTERN
COUNTIES. BY TUESDAY...THE RIDGE WILL SHIFT BACK WESTWARD
DAMPENING POPS BACK TO 20S IN THE EAST. TEMPS WILL MAKE A RETURN
TO MID-AUGUST NORMALS BY LATE FRIDAY AND CONTINUE THROUGH THE REST
OF THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 93 74 96 / 60 20 10 10
AUSTIN BERGSTROM INTL AIRPORT 73 93 73 96 / 60 20 10 10
DEL RIO INTL AIRPORT 77 95 77 97 / 60 30 10 10
SAN ANTONIO INTL AIRPORT 74 92 76 96 / 60 20 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR COUNTIES SOUTH OF I-10
AND WEST OF I-35.
&&
25/18
Hazardous weather outlook, Aug 10, 4:42 AM CST, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT WED AUG 10 2005
TXZ171>173-183>194-202>209-217>225-228-101040-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
542 AM CDT WED AUG 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY
HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR
AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD
PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED
AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THIS AREA TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Aug 10, 2:09 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLOOD KERRVILLE 30.04N 99.14W
08/10/2005 KERR TX CO-OP OBSERVER
MINOR STREET FLOODING THROUGHOUT THE CITY OF KERRVILLE.
BARRICADES UP ON HILL COUNTRY DRIVE NEAR SIDNEY BAKER
STREET.
0230 PM FLOOD UTOPIA 29.62N 99.53W
08/10/2005 UVALDE TX LAW ENFORCEMENT
HIGHWAY 187 NORTH OF UTOPIA CLOSED.
0230 PM FLOOD 10 N KNIPPA 29.44N 99.63W
08/10/2005 UVALDE TX LAW ENFORCEMENT
HIGHWAY 127 CLOSED AS WELL AS HIGHWAY 2690
&&
PMLocal storm report, Aug 10, 3:01 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
1022 AM FLOOD 7 E BULVERDE 29.74N 98.33W
08/10/2005 COMAL TX LAW ENFORCEMENT
HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.
1041 AM FLOOD 3 SW FLORENCE 30.81N 97.83W
08/10/2005 WILLIAMSON TX COUNTY OFFICIAL
HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
WATER OVER THE ROAD.
1106 AM FLOOD 5 S CONCAN 29.44N 99.73W
08/10/2005 UVALDE TX DEPT OF HIGHWAYS
HIGHWAY 2690 IS CLOSED DUE TO HIGH WATER.
1120 AM FLOOD 5 W GEORGETOWN 30.65N 97.77W
08/10/2005 WILLIAMSON TX LAW ENFORCEMENT
HIGHWAY 29 NEAR MILE MARKER 105 IS CLOSED.
1147 AM FLOOD 15 S PIPE CREEK 29.50N 98.93W
08/10/2005 MEDINA TX EMERGENCY MNGR
6.50 INCHES OF RAINFALL SO FAR TODAY, NUMEROUS ROADS HAVE
BEEN CLOSED AND TWO HOME HAVE BEEN EVACUATED BECAUSE OF
WATER COMING INTO THEIR HOMES.
1225 PM FLOOD 8 NW AUSTIN 30.39N 97.85W
08/10/2005 TRAVIS TX EMERGENCY MNGR
LOW WATER CROSSING CLOSED AT LAKEWOOD DRIVE AND LOOP 360.
LAKEWOOD INSIDE OF BULL CREEK PARK.
1245 PM FLOOD 9 N AUSTIN 30.44N 97.75W
08/10/2005 TRAVIS TX EMERGENCY MNGR
FOUR LOW WATER CROSSINGS CLOSED AT THE AREA OF WATERS
PARK ROAD.
1250 PM FLOOD KERRVILLE 30.04N 99.14W
08/10/2005 KERR TX CO-OP OBSERVER
MINOR STREET FLOODING THROUGHOUT THE CITY OF KERRVILLE.
BARRICADES UP ON HILL COUNTRY DRIVE NEAR SIDNEY BAKER
STREET.
0115 PM FLOOD 4 SSE SCHERTZ 29.50N 98.24W
08/10/2005 BEXAR TX EMERGENCY MNGR
TRANE HALE ROAD CLOSED, INTERSECTION OF EVAN AND ELM
WATER ROAD CLOSED.
0115 PM FLOOD 3 NE ROUND ROCK 30.55N 97.64W
08/10/2005 WILLIAMSON TX LAW ENFORCEMENT
VEHICLE WASHED OFF LOWER WATER CROSSING ON MCNUTT CREEK.
0115 PM FLOOD 8 NNW TAYLOR 30.68N 97.46W
08/10/2005 WILLIAMSON TX LAW ENFORCEMENT
STATE HIGHWAY 95 AT WILLIAMSON COUNTY ROAD 338 CLOSED.
0230 PM FLOOD UTOPIA 29.62N 99.53W
08/10/2005 UVALDE TX LAW ENFORCEMENT
HIGHWAY 187 NORTH OF UTOPIA CLOSED.
0230 PM FLOOD 10 N KNIPPA 29.44N 99.63W
08/10/2005 UVALDE TX LAW ENFORCEMENT
HIGHWAY 127 CLOSED AS WELL AS HIGHWAY 2690
&&
PMThunderstorm Wind, Lavaca
- When
- August 10, 7:25 PM CST to 7:35 PM CST
- Where
- Lavaca County, 3 mi E of Moulton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 29.583, -97.100
Severe thunderstorm winds blew down trees along SH532 east of Moulton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, August 10, 20053 deaths · $85,000 · 19 events
- Lightning Strike in Nebraska, August 10, 2005$2.0 million · 1 event
- Flash Flood in South Carolina, August 10, 2005$1.5 million · 1 event
- Hail and Damaging Winds in Illinois, August 10, 2005$1.0 million · 57 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 10, 2005$185,000 · 1 in hail · 5 events
- Damaging Winds in Nebraska, August 10, 2005$163,000 · 61 kt wind · 2 events
- Flash Flood in Arizona, August 10, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strike in New York, August 10, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Georgia, August 10, 2005$25,000 · 1 event
- Flash Flood in Colorado, August 10, 2005$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 10, 20051 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, August 10, 20056 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469651.